Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 2020, 8:56 PM EDT for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 8:56 PM EDT (00:56 UTC)
- Expired
- Jun 22, 2020, 9:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
828 WUUS52 KMLB 230056 SVRMLB FLC095-230145- /O.NEW.KMLB.SV.W.0044.200623T0056Z-200623T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 856 PM EDT Mon Jun 22 2020 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Orange County in east central Florida... * Until 945 PM EDT. * At 856 PM EDT, a severe thunderstorm was located over Lake Nona, or near Orlando International Airport, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Wedgefield, Orlando International Airport, Avalon Park and Conway. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2835 8138 2854 8132 2854 8105 2835 8110 TIME...MOT...LOC 0056Z 270DEG 18KT 2841 8126 HAIL...0.75IN WIND...60MPH $$ KN
2 follow-up statements
221 WWUS52 KMLB 230121 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 921 PM EDT Mon Jun 22 2020 FLC095-230145- /O.CON.KMLB.SV.W.0044.000000T0000Z-200623T0145Z/ Orange FL- 921 PM EDT Mon Jun 22 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTH CENTRAL ORANGE COUNTY... At 921 PM EDT, a severe thunderstorm was located near Wedgefield, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, Wedgefield, Orlando International Airport, Avalon Park and Conway. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to urban flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2835 8138 2854 8132 2854 8105 2835 8110 TIME...MOT...LOC 0121Z 270DEG 18KT 2841 8112 HAIL...<.75IN WIND...60MPH $$ KN
060
WWUS52 KMLB 230140
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
940 PM EDT Mon Jun 22 2020
FLC095-230150-
/O.EXP.KMLB.SV.W.0044.000000T0000Z-200623T0145Z/
Orange FL-
940 PM EDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE COUNTY
WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2835 8138 2854 8132 2854 8105 2835 8110
TIME...MOT...LOC 0140Z 270DEG 18KT 2841 8101
$$
KNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM EDT, 6 hours 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 213 PM EDT Mon Jun 22 2020 .DISCUSSION... ...Few Strong to Marginally Severe Storms Possible Late Today... ...Heat Index Values Approaching 100 to 105 Degrees Tuesday through Thursday... Current-Tonight...Warm and humid summer conditions today with heat indices approaching 100F across much of ECFL. The 15Z KXMR sounding came in with a PWAT of 1.50 inches and a 500 mb temp of -7.4C. Also of interest remains the DCAPE value of 1294 J/KG which reflects some drier air aloft and could provide for gusty, downburst winds in later day storms. The 915 MHZ Cape wind profilers continue to show a deep SW/WSW flow (~10kts) above the surface through 10.0 Kft. Some lower PWAT (<1.50") values remain forecast for much of ECFL into this afternoon, with highest values across Okeechobee County and the Treasure Coast. Some modest improvement in these values is expected late afternoon/early evening as sea breezes move inland along with subsequent mesoscale boundary collisions. We expect some isolated convection again by mid afternoon associated with the ECSB, and greatest coverage for showers and storms late afternoon/early evening surrounding additional boundary collisions and a bump up in deep layer moisture. Mesoscale models show the WCSB a little more active later today (southward) than on Sun. The mesoscale models are now showing a little more robust convection across the interior early this evening, too! We continue low end CHC PoPs (30pct) north of I-4 with 30-40pct southward thru sunset. Storm motion remains toward the west at around 10 mph, but some late day storms anchored on the sea breeze could exhibit erratic motion at times. Storm impacts include torrential downpours, occasional to frequent cloud to ground lightning, downburst winds of 45 to 55 mph locally, and perhaps isolated small to coin-size hail (marginally severe). Onshore surface wind flow from the sea breeze with slow penetration inland will become light/variable again this evening and overnight. Activity will diminish through mid-late this evening with warm and muggy conditions as eventual low temps fall into the U60s to M70s across ECFL. Previous Extended Forecast Discussion... Tuesday-Thursday...Mid level Atlantic ridge will build steadily northward from the FL Straits/southern Bahamas into central Florida through the period, while the surface ridge axis remains across the southern half of the CWA (Lake O/Treasure Coast region). This will keep a pattern of scattered showers/storms (40-50 percent) in place through the period with slightly higher numbers over the interior. Max temps around 90F near the coast and L-M90s west of I-95. Mins in the 70s. Max HI values between 100-105F the next several afternoons, which, as we approach July, will be getting closer to normal values. Friday-Monday...Mid level ridging is forecast to build farther north across the central-eastern CONUS, with the ECM showing this taking place more strongly/farther west than the GFS. The Atlantic surface ridge will shift a little farther north into north Florida through this weekend, before settling back south toward the northern CWA early next week. Scattered POPs should favor the central to western peninsula, especially this weekend. Went below NBM guidance by a solid 10 percent, which appears to have some high bias for this type of flow regime, and it has been running higher than MEX/ECX MOS since the onset of the wet season. All in all, POPs over the next 7- 8 days don't differ much from climo. Max temps remain 80s-90F along the coast and L-M90s inland, with mins in the 70s. && .AVIATION...East and west coast sea breezes have initiated as of 18Z, with an anticipated collision and convective development around 20-21Z mainly near interior terminals. Have added TEMPO groups for KLEE/KMCO/KISM/KSFB to reflect highest confidence, with vicinity at all other terminals. Westerly steering flow will drive activity to the east coast, so anticipate SHRA/TSRA to persist after 00Z from KTIX southward. Any storms that develop will produce IFR/MVFR reductions, with the potential for wind gusts of 35kts. Variable winds overnight become S/SE tomorrow prior to sea breeze development. && .MARINE...Current-Tonight...Favorable small craft boating conditions outside of storms. Seas around 2 ft near shore and 3 ft well offshore. Onshore winds with the daily sea breeze circulation will gradually veer to S/SSW again this evening and overnight. ISOLD aftn storms near the coast along the sea breeze formation may affect intracoastal and near shore waters interests. Again, later this evening a few storms may push back toward the coast with storm motion (westerly). Mariners on inland lakes will also need to keep an eye to the sky late this afternoon and early evening. Winds/seas locally higher invof storms. Previous Extended Marine Forecast Discussion... Tuesday-Friday...Benign boating conditions will remain in place, with offshore moving storms the main concern the next few days, mainly north of Cape Canaveral. Proximity of the low level ridge axis to ECFL will keep wind speeds <15kt with synoptic direction E- SE to its south and S-SW to its north. Winds becoming onshore near the coast in the ECSB circulation each afternoon. Seas 2-3ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 92 73 94 / 20 40 0 40 MCO 74 94 74 96 / 40 50 0 50 MLB 74 92 73 92 / 20 40 10 40 VRB 74 92 73 92 / 10 40 10 40 LEE 75 92 75 95 / 20 50 0 40 SFB 76 94 75 97 / 30 50 0 40 ORL 76 94 76 95 / 40 50 0 50 FPR 73 92 73 92 / 10 40 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR....Kelly AVIATION...Smith
Hazardous weather outlook, Jun 22, 9:38 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 938 AM EDT Mon Jun 22 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 938 AM EDT Mon Jun 22 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will develop along the east coast sea breeze from early to mid afternoon before the highest coverage transitions across the interior from late afternoon into early evening due to additional boundary collisions. Some of these evening storms may push back towards the coast, especially Cape southward. Today's storm motion will be to the east at around 10 mph with storm threats being torrential downpours, locally strong wind gusts of 45 to 55 mph, small to coin-size hail, and frequent lightning. An isolated severe storm with damaging wind gusts up to 60 mph cannot be ruled out mainly for areas south of Orlando, where a Marginal Risk of Severe Weather has been placed by the Storm Prediction Center. .MARINE THUNDERSTORM GUST IMPACT... Isolated to widely scattered lightning storms that develop along the east coast breeze from early to mid afternoon will have the potential to be pushed back eastward toward the Intracoastal and near shore Atlantic waters. Mariners will need to keep an eye for storms approaching from the west. Showers and storms will then transition inland from late afternoon to early evening, but storms could again approach and move offshore of the east coast this evening. Storms will generally move to the east around 10 knots, and stronger storms will be capable of wind gusts in excess of 34 knots. An isolated severe storm producing wind gusts in excess of 50 knots cannot be ruled out, but this threat is primarily expected to be across inland lakes from Orlando southward. Small to coin-size hail may also be possible late today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered lightning storms are expected each afternoon and early evening through the remainder of this week and the weekend. Frequent lightning strikes, torrential downpours, small hail, and gusty winds are the main threats with any stronger storms which will develop. A few severe storms are also possible in the afternoon hours from Tuesday through Thursday. Very warm and humid conditions will produce heat index values in the 100 to 105 degree range during the afternoons from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following all local, state, and CDC guidelines. Combs/Sedlock
In the hours before
Local storm report, Jun 22, 8:13 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
813 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/22/2020 M40 MPH ORANGE FL ASOS
PEAK WIND GUST OF 35 KNOTS OR 40 MPH FROM THE SOUTH
MEASUERD AT ORLANDO EXECUTIVE.
&&
KRLocal storm report, Jun 22, 8:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
822 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 3 SW AZALEA PARK 28.51N 81.33W
06/22/2020 Orange FL AIRPLANE PILOT
ORANGE COUNTY FIRE RESCUE REPORTS TREE DOWN NEAR THE
INTERSECTION OF LAKE MARGARET AND CONWAY ROAD.
&&
KRLocal storm report, Jun 22, 8:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
825 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 3 SSE AZALEA PARK 28.51N 81.27W
06/22/2020 Orange FL AMATEUR RADIO
RELAYED REPORT FROM ORANGE COUNTY FR REPORTS TREE DOWN
NEAR CURRY FORD ROAD AND CHICKASAW TRAIL.
&&
KRSpecial weather statement, Jun 22, 8:27 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
827 PM EDT Mon Jun 22 2020
FLZ053-230100-
Osceola FL-
827 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 900
PM EDT...
At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Kissimmee, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lake Kissimmee, Lake Marian, Holopaw, Kenansville and Poinciana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2827 8106 2781 8089 2777 8118 2784 8123
2786 8130 2792 8131 2794 8135 2795 8134
2800 8139 2800 8142 2804 8146 2806 8146
2801 8138 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8152 2818 8152
TIME...MOT...LOC 0027Z 253DEG 13KT 2798 8126
RodriguezSpecial weather statement, Jun 22, 8:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
830 PM EDT Mon Jun 22 2020
FLZ045-046-230115-
Orange FL-Seminole FL-
830 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Oviedo, Winter Springs, Winter Park and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2870 8128 2868 8102 2865 8101 2835 8107
2835 8140
TIME...MOT...LOC 0029Z 273DEG 27KT 2844 8127
KNSpecial weather statement, Jun 22, 8:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
830 PM EDT Mon Jun 22 2020
FLZ058-230100-
Okeechobee FL-
830 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKEECHOBEE COUNTY UNTIL
900 PM EDT...
At 830 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Okeechobee, Basinger, Whispering Pines, Basswood Estates and Country
Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2722 8095 2722 8097 2723 8099 2725 8098
2726 8100 2730 8100 2730 8102 2734 8105
2735 8103 2736 8103 2738 8107 2738 8111
2740 8113 2759 8089 2731 8069 2721 8094
TIME...MOT...LOC 0030Z 243DEG 14KT 2730 8102
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:07 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 23 min |
| Jun 22, 8:27 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jun 22, 8:30 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Jun 22, 9:06 PM EDT | Tornado Warning | MLB | Orange | 11 min |
| Jun 22, 9:15 PM EDT | Areal Flood Advisory | MLB | Orange | 3 hr |
| Jun 22, 9:16 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole | 59 min |
| Jun 22, 9:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 22, 10:18 PM EDT | Special Weather Statement | MLB | Brevard | 12 min |
| Jun 22, 10:23 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jun 23, 3:42 PM EDT | Special Weather Statement | MLB | Flagler | 48 min |
| Jun 23, 4:23 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 23, 4:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 23, 4:38 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Jun 23, 6:20 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Jun 23, 6:29 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 23, 6:46 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Jun 23, 7:00 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
| Jun 23, 7:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.